Sexual Libido Problem with Birth Control Pills
Answered by: Susan Eagles
Question from: Name not given
Posted on: January 25, 2005

Please help me. I am at my wit’s end. I have recently encountered a serious problem in my sexual libido and sleeping habits. I was fine until recently when I started taking fenugreek. I started taking this about six weeks ago. I am also taking the birth control pill Orthotriclyclen.

I now am experiencing serious affects with my sexuality. I have absolutely no desire for sex (I have never had a problem, especially with being orgasmic!). I used to wonder what those women were talking about who couldn’t achieve an orgasm. Now, I can be in the middle of sex, and fully aroused, then all of a sudden nothing! Talk about a let down! And this week it has gotten worse, I have no desire to even become aroused! Help! And I am waking at 12:30 or 1:15 every night and cannot go back to sleep. I really need your help, because I don’t want my husband to give up on me. During this six weeks I was also taking passion flower and hops but not for long. I have not however, discontinued the fenugreek or the pill.

I am wanting to discontinue those as well. Please advise.

Your birth control pill is controlling your hormones, which control your sexual libido. The only way to get your hormones into balance is to discontinue the birth control pill. Herbal remedies will not counteract the hormonal effect of these pills. If you need to continue on birth control pills, you can ask your doctor about different brands -- which may or may not have the same effect on you.

Back to Medicinal Herbs and Their Uses | Q & A Index

Copyright © 1997-2019 Otto Richter and Sons Limited. All rights reserved.